Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 70, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 27, 2012, 9:02 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2012, 9:02 AM CDT (14:02 UTC)
- Expired
- Sep 27, 2012, 10:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
022 WHUS73 KMKX 271402 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 902 AM CDT THU SEP 27 2012 ...GUSTY WINDS AND HIGH WAVES EXPECTED TO CONTINUE TODAY... .GUSTY EAST TO NORTHEAST WINDS WITHIN A TIGHT PRESSURE GRADIENT WILL LINGER INTO THE MID AFTERNOON HOURS. THESE WINDS WILL CONTINUE TO GENERATE HIGH WAVES ACROSS THE NEARSHORE WATERS. THE WINDS AND WAVES SHOULD SLOWLY SUBSIDE BY LATER THIS AFTERNOON. LMZ643>646-272100- /O.NEW.KMKX.SC.Y.0070.120927T1402Z-120927T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 902 AM CDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: EAST TO NORTHEAST 15 TO 25 KNOTS THROUGH MID AFTERNOON...THEN SLOWLY WEAKENING BY LATER THIS AFTERNOON. * WAVES: 4 TO 8 FEET SOUTH OF NORTH POINT LIGHTHOUSE...WITH 3 TO 6 FOOT WAVES TO THE NORTH. THE WAVES WILL SLOWLY SUBSIDE BY LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
2 follow-up statements
426 WHUS73 KMKX 272057 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 PM CDT THU SEP 27 2012 ...HIGH WAVES EXPECTED TO CONTINUE INTO THIS EVENING... .GUSTY NORTHEAST WINDS WITHIN A TIGHT PRESSURE GRADIENT WILL DIMINISH EARLY THIS EVENING. THESE WINDS WILL CONTINUE TO GENERATE HIGH WAVES ACROSS THE NEARSHORE WATERS. THE WAVES SHOULD SLOWLY SUBSIDE BY MID EVENING. LMZ643>646-280300- /O.EXT.KMKX.SC.Y.0070.000000T0000Z-120928T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 357 PM CDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTHEAST 15 TO 20 KNOTS UNTIL SUNSET...THEN DIMINISHING DURING THE EVENING. * WAVES: 3 TO 6 FEET INTO THIS EVENING...SUBSIDING BY MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
181 WHUS73 KMKX 280253 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 PM CDT THU SEP 27 2012 LMZ643>646-280400- /O.EXP.KMKX.SC.Y.0070.000000T0000Z-120928T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 953 PM CDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. SMALL CRAFT SHOULD STILL EXERCISE CAUTION OVERNIGHT...ESPECIALLY SOUTH OF MILWAUKEE. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:12 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 27, 3:12 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 AM CDT THU SEP 27 2012 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. CLOUDS THAT DEVELOPED OVER LOWER MICHIGAN AND MOVING WESTWARD OVER THE LAKE APPEAR TIED TO DEFORMATION AND FRONTOGENESIS ON NORTHERN FLANK OF VORTICITY MAXIMUM...ENHANCED BY INSTABILITY OVER THE LAKE WITH DELTA T/S AROUND 14C. EXPECT THESE TO DISSIPATE AS SUBSIDENCE TAKES OVER AS VORTICITY MAXIMUM SLIPS SOUTHEAST. WILL SEE SOME DIURNAL CUMULUS TODAY...BUT SCATTERED IN NATURE GIVEN DRY AIR. OTHERWISE REGION QUIET UNDER SHORT WAVE RIDGING AND SURFACE HIGH PRESSURE...THAT WILL SLOWLY DRIFT SOUTH ACROSS WISCONSIN THROUGH THE PERIOD. WATER VAPOR LOOP SHOWING A WEAK SHORT WAVE TROUGH PASSING TO THE SOUTH AND ANOTHER STRONGER TROUGH DROPPING SOUTHEAST ACROSS NORTHERN MANITOBA THAT WILL REACH EASTERN ONTARIO BY 12Z FRIDAY. 925MB TEMPS RISE 2C TO 3C FROM 12Z THURSDAY TO 12Z FRIDAY. THIS YIELDS HIGHS TODAY IN THE MID 60S WEST...WITH LOW TO MID 60S EAST WHERE POCKET OF COOLER 925 MB TEMPS LINGER. LOWS TONIGHT WILL DIP INTO THE MID TO UPPER 30S...EXCEPT 40S ALONG THE LAKESHORE. FRIDAY - CONFIDENCE...MEDIUM SURFACE HIGH IN CONTROL. IN THE UPPER LEVELS FLOW IS CYCLONIC WITH A EMBEDDED SHORTWAVE ACTIVITY. DEPICTION OF THIS VARIES AMONGST THE MODELS. WHAT LITTLE 700-300 MILLIBAR Q-VECTOR CONVERGENCE THERE IS ARRIVES MORE SO ON FRIDAY NIGHT. HAVE BOOSTED CLOUD COVER A BIT FROM FRIDAY AFTERNOON INTO THE EVENING GIVEN INCREASE IN 700 MILLIBAR RH. 925/850 THERMAL RIDGE EXTENDS INTO SRN WI. 925 TEMPS AVERAGE 13-15C...SO LOW UPPER 60S/LOW 70S AND POSSIBLY A FEW MID 70S IN WESTERN CWA. SATURDAY - CONFIDENCE...MEDIUM 500 MILLIBAR PATTERN SHOWS A NEARLY DUE NORTHERLY BROAD CYCLONIC FLOW ON WESTERN SIDE OF TIGHTLY WOUND UPPER LOW NEAR EASTERN/NORTHEAST LOWER MICHIGAN. IN THE LOW LEVELS SURFACE/925 THERMAL BOUNDARY SLIDES SOUTH AND SHIFTS WINDS NE...SO COOLING EXPECTED IN EASTERN CWA DURING THE AFTERNOON...ESPECIALLY LAKESIDE. SUNDAY - CONFIDENCE...MEDIUM BROAD CYCLONIC UPPER FLOW PERSISTS WITH LARGE UPPER LOW JUST PLODDING EAST THROUGH THE EASTERN LAKES. FAIRLY COOL AIRMASS IN PLACE WITH 850 MILLIBAR COLD POOL LINGERING ACROSS SRN WI. COOLEST TEMPS IN THE EAST...AS LOW AS 4C AT 850. SURFACE HIGH IN CONTROL. MONDAY AND MONDAY NIGHT - CONFIDENCE...LOW TO MEDIUM ECMWF AND GFS BRING A SHORTWAVE TROUGH ACROSS THE STATE DURING THE AFTERNOON AND EVENING. GEM KEEPS THE ENERGY WELL NORTH WITH NVA DOMINATING ACROSS SRN WI. MOISTURE RETURN AHEAD OF THIS SYSTEM DOES NOT LOOK FAVORABLE. AT THIS POINT WILL LEAN TOWARDS THE ALLBLEND POPS WHICH YIELDS A SLIGHT CHANCE IN PORTIONS OF THE FAR EAST MONDAY EVENING. TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM MAIN STORY LOOKS TO BE WARM TEMPERATURES. WNW UPPER FLOW GRADUALLY BECOMES WESTERLY WEDNESDAY. 925 TEMPS IN THE TEENS RISE TO THE LOWER 20S CELSIUS WEDNESDAY. MAY SEE SEVERAL AREAS ECLIPSE 80 WITH A DECENT SOUTH/SOUTHWEST SURFACE WIND REGIME. GFS AND ECMWF AT ODDS ON FRONTAL PLACEMENT BUT AT LEAST FOR NOW CONSENSUS IS THAT SRN WI WOULD BE IN THE WARM SECTOR WITH TOASTY TEMPS. && .AVIATION/12Z TAFS/...WILL HAVE TO ADJUST EARLY PART OF FORECAST FOR CLOUDS OVER EASTERN TAF SITES THAT ARE EXPECTED TO DISSIPATE BY MID MORNING AT THE LATEST. OTHERWISE HIGH PRESSURE BRINGS NOTHING MORE THAN SCATTERED DIURNAL CUMULUS TODAY AND CLEAR SKIES WITH LIGHT WINDS TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ046-047. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...REM FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Sep 27, 3:41 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CDT THU SEP 27 2012 WIZ046-047-051-052-056>060-062>072-280845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 341 AM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT FOR MARQUETTE AND GREEN LAKE COUNTIES UNTIL 8 AM. PATCHY FROST IS EXPECTED AGAIN TONIGHT OVER FAR NORTHWEST SECTIONS OF SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT WEEK. LMZ643>646-280845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 AM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.